Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Taken Happi and Zinetac for blood in vomit. Hyperacidity after completing medication. Can I continue medication?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
Hi, I am 37 yrs old male working in a government organisation.I was having problem of acidity which was very uncomfortable for me. In April'11 I consulted one doctor after seeing traces of blood in my vomits. After endoscopy the doctor prescribed me Happi XT in morning empty stomach and Zinetac in night just before going to bed. I was perfectly alright after one week medication but my doctor advised me to take the course for about 2-3 months. When I stopped the medicines my hyperacidity attacked me again after 3-4 days then I was again asked to start the medication. Now these tablets have become my necessity coz my hyperacidity starts again if I do'nt take these medicnes. Can I continue using the medicines or is there any other problem with me. Please advise.
Posted Wed, 23 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi

Thanks for posting your query

Hyperacidity has a lot to do with lifestyle and diet

It is always better to control rather than treat it

Avoid spicy, fermented and fried meals,
Avoid aerated drinks
Avoid smoking or tobacco in any form
Avoid alcohol
Take lot of fluids daily
Exercise at least five days a week
Take small frequent meals
If obese reduce weight
Manage your stress levels

Then if need be you can continue medicines as the safety of Rebprazole [Happi XT] has been established for continuous treatment of more than 12 months

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: Taken Happi and Zinetac for blood in vomit. Hyperacidity after completing medication. Can I continue medication? 2 hours later
Sir, I've heard that lemon is helpful in relieving from acidity but in my case it is the other way . My acidity worsens whenever I take lime or curd . Is it normal? One more thing, I have already used the medication for more than 12 months. Is it safe to still take the medicines..
 
 
Answered by Dr. Ajit Naniksingh Kukreja 15 minutes later
Hi

Thanks for your followup

Diet has it role which can be justified on a case to case basis

Avoid anything that increases acidity

Even though you have been taking it for more than 12 months you may continue safetly, I have a patient who is on proton pump inhibitors for more than 10 years without anyside effects [Though the same long term management has not been documented]

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor